Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 58, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 22, 2010, 10:29 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2010, 10:29 PM MDT (04:29 UTC)
- Expired
- Sep 23, 2010, 1:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 5:54 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Sep 22, 5:54 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 PM CDT WED SEP 22 2010 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEW MEXICO SOUTH TO THE WESTERN PERMIAN BASIN WILL LIKELY IMPACT THE KHOB AND KINK TERMINALS BETWEEN 00Z-06Z THIS EVENING WITH TEMPO MVFR CONDITIONS. OTHERWISE EXPECT MVFR CEILINGS TO DEVELOP AT ALL THE TERMINALS BY 06Z AND LASTING INTO THE 15Z-18Z THURSDAY TIME FRAME. WENT WITH A TEMPO GROUP FOR THUNDERSTORMS FOR MVFR CONDITIONS AT KCNM FROM 06Z-10Z TONIGHT WITH PROB30 GROUPS AT MOST OTHER TERMINALS BETWEEN 10Z-16Z. && .PREV DISCUSSION... /ISSUED 305 PM CDT WED SEP 22 2010/ DISCUSSION... UPCOMING CONCERNS WITH THIS FORECAST PACKAGE INCLUDE HEAVY RAIN POTENTIAL THROUGH THE WEEKEND ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SOUTHWEST FLOW ALOFT CONTINUES TO INCREASE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON...IN ADVANCE OF AN UPPER LEVEL TROUGH MOVING ACROSS THE WESTERN U.S. TROPICAL DEPRESSION GEORGETTE IS MOVING NORTHWARD ACROSS THE GULF OF CALIFORNIA/BAJA REGION. REGIONAL RADAR IMAGERY SHOWS SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ACROSS FAR WEST TEXAS AND MUCH OF THE STATE OF NEW MEXICO WITHIN THE MOIST SOUTHWEST FLOW REGIME THIS AFTERNOON. ISOLATED SHOWERS HAVE DEVELOPED AS FAR EAST AS THE UPPER TRANS PECOS REGION. OTHERWISE...SKIES REMAIN MOSTLY CLOUDY ACROSS MOST OF THE FORECAST AREA WITH GUSTY SOUTH TO SOUTHEAST WINDS. MOISTURE ASSOCIATED WITH GEORGETTE WILL BECOME ABSORBED IN THE UPPER LEVEL TROUGH AND WILL SPREAD ACROSS NEW MEXICO AND MUCH OF WEST TEXAS TONIGHT INTO THURSDAY MORNING. RAIN CHANCES WILL BE MOST PROMINENT ACROSS THE VAN HORN CORRIDOR...GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS TONIGHT...WITH AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS SPREADING AS FAR EAST AS THE PERMIAN BASIN/LOWER TRANS PECOS REGION BEFORE SUNRISE. THE PRIMARY HAZARD TONIGHT WILL BE LOCALLY HEAVY RAIN AND POTENTIAL FLOODING ACROSS THE WESTERN THIRD OF THE CWFA LATE TONIGHT INTO THURSDAY MORNING. WE HAVE THE HIGHEST QPF DRAWN ALONG AND WEST OF A LINE FROM THE EDDY COUNTY PLAINS TO THE DAVIS MOUNTAINS AND MARFA PLATEAU REGION... AND HAVE MENTIONED LOCALLY HEAVY RAIN IN THE GRIDS ACROSS THESE LOCATIONS. WE DID CONSIDER A FLASH FLOOD WATCH FOR THESE LOCATIONS... BUT WITH THE BULK OF MOISTURE/LIFT REMAINING WEST AND NORTH OF THESE AREAS...ALONG WITH LACK OF RECENT HEAVY RAINFALL HAVE PROMPTED US TO JUST MENTION FLOODING POTENTIAL IN THE HWO FOR NOW...AND LET LATER SHIFTS MONITOR PROGRESS AND COVERAGE OF RAINFALL TONIGHT. THE OVERALL SEVERE POTENTIAL WILL BE LIMITED TONIGHT...BUT WITH DEEP LAYER SHEAR INCREASING TO AROUND 30 KNOTS...AND AVAILABLE INSTABILITY...A FEW STRONG STORMS WILL BE POSSIBLE. THE SHORTWAVE TROUGH AXIS WILL PUSH EASTWARD DURING THE DAY THURSDAY...AND THE ASSOCIATED MOISTURE AXIS WILL EXTEND FROM THE EASTERN PANHANDLE THROUGH THE BIG BEND REGION BY LATE THURSDAY AFTERNOON. RAIN CHANCES WILL REMAIN GOOD ACROSS THE FORECAST AREA THURSDAY...PRIMARILY WEST IN THE MORNING...THEN ADVANCING EASTWARD IN THE AFTERNOON. MODERATE TO LOCALLY HEAVY RAINFALL WILL KEEP AN ELEVATED FLOODING POTENTIAL IN PLACE AGAIN THURSDAY. CLOUD COVER/ PRECIPITATION WILL AGAIN SUPPORT GOING BELOW GUIDANCE NUMBERS FOR HIGHS THURSDAY. A LINGERING CHANCE OF SHOWERS/STORMS WILL PERSIST THURSDAY NIGHT...PARTICULARLY FROM THE PERMIAN BASIN/FAR SOUTHEAST NEW MEXICO PLAINS TO THE SOUTHWEST MOUNTAINS AND BIG BEND REGION. LINGERING MOISTURE WILL HOLD IN PLACE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO FRIDAY THROUGH THE WEEKEND. A SHORTWAVE TROUGH TRANSLATING ACROSS THE CENTRAL PLAINS WILL ALSO SEND A COLD FRONT SOUTHWARD INTO THE REGION FRIDAY. THIS FEATURE WILL LIKELY REMAIN ORIENTED ACROSS THE FORECAST AREA THROUGH THE WEEKEND. THE COMBINATION OF THE LOW/MID LEVEL MOIST AXIS AND THE FRONTAL BOUNDARY WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS INTACT THROUGH THE WEEKEND. LOCALLY HEAVY RAINFALL/FLOODING POTENTIAL WILL CONTINUE WITH THE BOUNDARY IN PLACE...AND WE HAVE KEPT QPF ELEVATED FRIDAY NIGHT/SATURDAY. THE CLOUD COVER/PRECIPITATION/BACKED WINDS/COOLER AIR SUPPORT GOING BELOW MOS NUMBERS FRIDAY AND SATURDAY. MEDIUM RANGE MODELS REMAIN IN AGREEMENT WITH BUILDING AN UPPER RIDGE OVER THE PACIFIC NORTHWEST/FOUR CORNERS VICINITY DURING THE EARLY TO MIDDLE PART OF NEXT WEEK...WHILE AN UPPER LOW BECOMES CUTOFF SOMEWHERE NEAR THE MISSISSIPPI VALLEY REGION. RAIN CHANCES WILL BE ON THE DECREASE LATE IN THE EXTENDED PERIOD...AS UPPER RIDGING MAY BUILD INTO THE FORECAST AREA AND DRIER AIR SETTLES IN. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 49/21
Hazardous weather outlook, Sep 22, 1:12 PM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT WED SEP 22 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 212 PM CDT WED SEP 22 2010 /112 PM MDT WED SEP 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN INCREASING CHANCE OF SHOWERS AND STORMS INTO THE NIGHT. THERE IS A RICH MOIST AXIS THAT WILL BE VERY NEAR THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...AND PARTS OF THE EDDY COUNTY PLAINS THROUGH TONIGHT. SHOWERS AND STORMS ARE LIKELY ACROSS THOSE AREAS. ALSO THROUGH MID EVENING STORMS WITH HEAVY RAIN WILL BE POSSIBLE A LITTLE FARTHER EAST ACROSS THE UPPER TRANS PECOS AND LEA COUNTY. HEAVY RAIN RESULTING LOCALIZED FLOODING AND FLASH FLOODING WILL BE THE MAIN CONCERN WITH THESE STORMS. SOME STORMS MAY BE STRONG TOO WITH GUSTY WINDS BUT THE MOST CONCERN IS FOCUSED AROUND THE POTENTIAL FOR HEAVY RAIN. ALSO HEAVY RAIN WILL BE FAVORED WELL UPSTREAM OF MANY ARROYOS IN WEST EDDY COUNTY AND RISES ALONG THOSE ARROYOS WILL BE POSSIBLE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE BEST CHANCE FOR THUNDERSTORMS WILL SHIFT FARTHER SOUTH AND EAST THURSDAY INTO THE WESTERN PERMIAN BASIN AND MOST OF THE TRANS PECOS. HEAVY RAIN WILL CONTINUE TO BE THE HIGHEST CONCERN. FRIDAY THE BEST CHANCE OF STORMS WITH HEAVY RAIN WILL SHIFT EAST COVERING MOST OF THE PERMIAN BASIN AND PERSISTING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL INTEREST SHOULD KEEP ABREAST WITH THE POTENTIAL FOR LOCAL FLOODING AND FLASH FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:35 PM MDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Sep 23, 2:50 AM MDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 63 hr |
| Sep 23, 2:12 PM MDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Sep 23, 4:54 PM MDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Sep 23, 5:14 PM MDT | Flash Flood Warning | MAF | Pecos, Reeves, Ward | 104 min |
| Sep 23, 5:40 PM MDT | Areal Flood Advisory | MAF | Brewster, Pecos | 4 hr |
| Sep 22, 6:47 PM MDT | Areal Flood Advisory | MAF | Eddy | 118 min |
| Sep 22, 7:26 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Sep 22, 9:34 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Sep 22, 11:05 PM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Sep 23, 1:42 AM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Sep 23, 5:37 AM MDT | Areal Flood Advisory | MAF | Eddy | 113 min |
| Sep 23, 6:29 AM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Sep 23, 9:15 AM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.